Our Washington Location
Our inpatient facility is located in Washington, and will serve Washington state. It will provide a safe & therapeutic environment for both our staff and patients.
7416 212th St SW,
Edmonds, WA 98026
Opiate withdrawal is one of the worst types of withdrawal to go through. If you suffer from an opiate addiction, you may be thinking about quitting. However, worrying about opioid withdrawal symptoms might be holding you back.
If this is the case, you need as much information as possible about what you can expect. You should know that opioid recovery should never be attempted on your own. Doing so could have some devastating consequences. The safest way to stop using opioid drugs is to do so professionally, where you can get help.
Still, you need information about opiate withdrawal and what happens when you quit using these drugs. To assist you, we've compiled some guidelines and tips that may be of use to you.
Opiate withdrawal symptoms are what occur when someone stops using opiate drugs. In order to experience withdrawal, people have to have formed an addiction to these drugs.
Opioid withdrawal is basically a reaction from the body after the drugs leave the system. These symptoms can occur with all types of opioid drugs, including:
Opioid withdrawal can take an incredible toll on you mentally and physically. While you may not exhibit all of the usual opiate withdrawal symptoms, you should experience many of them.
When you are addicted to opioids, withdrawal symptoms are usually severe when you quit. This often deters people from quitting their opiate addictions altogether.
It's important for you to know what to expect if you are addicted to opiates. Some common opioid withdrawal symptoms include:
Again, you might have many of these symptoms, or just one or two. Everyone is different as far as what happens when they stop using opiate drugs. Your opiate withdrawal symptoms are likely to be bothersome, and it's so easy to give in and continue using.
Opioid withdrawal happens because your body has gotten used to having opiates regularly. Once the delivery of opiates is stopped, the body doesn't know how to react. This stems mainly from how opioid drugs increase serotonin and dopamine in the body.
Serotonin and dopamine are known as the "happiness" chemicals in the body. They are responsible for several jobs. Not only do they make you feel happy, but they also make you feel secure. When your body produces enough of them, you feel content. When it doesn't you feel depressed. When it produces them in excess, it becomes a problem.
Opioid drugs cause an excess amount of dopamine and serotonin in the body. Your body adjusts and becomes used to these new amounts. Also, your brain and body stop producing them on their own. When opioids are stopped, this causes you to experience opioid withdrawal.
Opiate withdrawal does not become severe all at one time. It takes a few days before symptoms really start to increase in their severity levels. If you're thinking of stopping your opioid drugs, you need to know about the opioid withdrawal timeline.
Days 1 to 3 of Opiate Withdrawal
Days 1 to 3 of stopping opioid use are typically the most difficult. Opioid withdrawal symptoms will begin within about 12 hours after the last dose of the drug. Some symptoms could begin earlier, depending on the person.
Opiate withdrawal usually peaks around the third day. After that, symptoms become a bit easier to deal with.
Days 3 to 5 of Opiate Withdrawal
By around this stage, the peak of opioid withdrawal should be reached. At the end of this stage, many opioid withdrawal symptoms may begin to improve. It's common for people to experience trouble with their appetites. Getting any food in might be extremely difficult due to lingering nausea.
Some symptoms will continue to persist during this time. Typically, abdominal cramping, goose bumps and shivers will continue.
Days 5 to 7 of Opiate Withdrawal
This is the end of the active opiate withdrawal period. By day 7, people start to feel much better. Eating is much easier, and any symptoms of diarrhea have cleared up by this point.
These are small, but important victories. People often still have bad days at this point, and even beyond. Some types of opiates can even still result in mild to moderate opioid withdrawal symptoms years later.
It's possible that you're feeling pretty optimistic about your opiate recovery. You may be thinking that you are quite safe from opioid withdrawal because your addiction isn't severe. Many addicts believe this to be the case.
If you have an opioid addiction, you will experience withdrawal symptoms. This is simply a fact. If you're not sure if you have a serious opioid addiction, you need to find out. One way you can do that is to take an opiate addiction quiz. Give it a try to see how severe your opioid addiction really is.
No one should ever go through opioid withdrawal on their own. This is a situation that requires professional help. Otherwise, you are likely to experience some setbacks in your recovery.
During the beginning part of your withdrawal period, you very likely to relapse. A relapse occurs when you give up on your recovery and go back to using. This can be problematic for a couple of reasons.
The first reason is that relapsing reinforces the cycle of addiction in your mind. You're actually teaching yourself that you need opioid drugs to be normal, or even to survive.
The second reason is that relapsing puts you at a very high risk of an opioid overdose. Opioid overdoses are very common in the United States. Thousands of them happen every single year. They occur because people misjudge how much of their opiate drugs their bodies can handle. More often than not, these overdoses take place after a relapse.
When someone takes too much of an opioid drug at one time, they can overdose. Opioid overdoses are far too common when someone relapses. It's important to be able to recognize the symptoms of an opioid overdose.
If any of these occur, it's important to call 911 right away. Opioid overdoses can be fatal, and need immediate medical treatment.
Fortunately, there is a way to get through the opioid withdrawal phase safely. This is known as opioid detox.
There are different methods of opiate detox that can be used. The right method will be chosen for each person, based on his or her needs.
Opiate detox can effectively help you deal with the physical part of your addiction to these drugs. People have found that they have much higher success rate when choosing professional treatment. The risk of relapsing is just too high when you try to quit using these drugs on your own.
It's possible that you've been putting off getting help for your opiate addiction. Maybe that's because you've just always been afraid of going through opioid withdrawal. There is no reason to be afraid when you get professional help to quit using. While these drugs are powerful, there are ways to make recovery so much more comfortable for you.
This will help you work through the psychological part of your addiction to opiates. You will probably find that there is an underlying cause behind your addiction. You may have started taking opioids for pain. However, it's possible that you eventually started taking them to cope with emotional pain. No matter what the reason is, the right opioid treatment can help.
There's no reason for you to continue on in your opioid addiction. Finding out how to get help for opioid withdrawal symptoms is the first step. The next step is being brave enough to ask for help.